Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
desistylzz

Question about Tretnoin, Clindamycin and Prescription BP

Recommended Posts

Hi Guys,

So I am completely new to this board. You guys seem to be pretty knowledgeable and experienced, so I had a few questions.

I have battled mild-moderate acne for about 2 years now. I am currently 20, and had no breakouts till I was 18. I was on Duac for a while (prescribed by family doc), which worked okay, but never really gave me truly clear skin. Also, it left little red marks on my face. It is just my upper cheek area which is the main problem for me.

A week ago, I finally went to a real derm. She prescribed me Tretnoin to use at night, clindamycin in the day, and BP (Pacnex 7%) both day and night. Personally, I am very uncomfortable putting on so many things on my face because I feel one just aggrevates the other.

Anyway, I just had a few questions for you guys who have/are using these things. I am really a novice when it comes to this type of stuff, so your advice will be really appreciated guys, I really would like to hear you comments:

1. Ever since using tretinoin 1% cream which I was prescribed, I have little bumps almost all over my face. They are the same color as my skin, and only can be seen under certain types of lights. But it is kinda scary, because they literally are all over, everywhere I apply the Tretinoin/ Clinda/ and BP. I was just wondering whether this is normal? Is this a bad reaction? Will it normalize in time? If so how long? Please share your own personal experiences about this I am really nervous.

2. Also, my acne seems to have gotten worse since I have been on this regimen. I only get "red enlarged" pimples on one side of my face, and then too not too many. Since being on this, I have gotten quite a few. Much more than I have had in a while. I was also wondering whether this is normal? I know people talk about the initial break out...is that what this is?

3. I hate putting on so many things to my face. Truthfully speaking, my acne is all that bad, but it is still there. I was wondering, whether it would be ok to just use tretnoin, and not use BP and Clindamycin. Especially BP, which I think really irritates my skin?

4. My Tretnoin is cream based, made from Triax Pharmaceuticals. My clindamycin is also a generic version. Has anyone used those before? Does it make a big difference whether they are generic or not? Both were very cheap, but I'd rather spend the extra money and get the "good" stuff. However, if there is no real difference, I am sure it wont matter.

Guys, any words of wisdom/advice will be really appreciated. Please answer some of questions, I am really nervous.

Thanks

Share this post


Link to post
Share on other sites

Hi there. Are you applying the BP during the AM and the tretinoin during the PM? Also, are you currently taking birth control, and if so, did the prescription change?

I do think you're experiencing an initial breakout which is pretty common when starting a new regimen. Don't give up easily though. Try to stick it out for at least a couple of months because the topicals take some time to work. Tretinoin in particular can take months before you get the full benefits, but well worth the wait. Unfortunately, I don't think tretinoin will be enough. It has the benefit of increased skin shedding, but does not kill the bacteria that causes acne. That's where the BP and Clindamycin come in.

As long as you're not experiencing burning, redness, and excessive peeling I don't think you're having any abnormal reactions or are allergic, but I'm not a doctor and others may have a difference of opinion based upon personal experiences and the information you've given.

I wish you the best and please check out the topicals logs to see how others are handling similar topicals. :) Take care.

Share this post


Link to post
Share on other sites

Thanks for the reply.

I am a guy so I do not use birth control. I was advised BP and Clinda in the morning, and Tretinoin at night. The acne is def gotten worse, but I am hopeful it will get better.

Any other input guys? I really appreciate it!

Share this post


Link to post
Share on other sites

My 16 yr old son is on Retin a Micro, Clinda and BP he is also on Doxy twice a day, I read that the cream version may cause acne, so I will probably dish out the money to keep him on the name brand Micro version, my insurance only pays for generics as well he is on the brand name of clinda right now but then will have to switch to gerneric dont know if one is better then the other.

At first my son started the retin A acouple of times a week and then increased it over time, he has been using it every night for a couple of weeks now, he also had bumps all over the place, acne got worst by week 8, its like zits popped out of nowhere one day, he is on week 9 right now and he is starting to have clear skin, no new breakouts everything is drying out and scars are disapearing.

I also was very scared when all kind of things started popping out, so far things are looking good, just have to wait and see what happens in the next couple of months.

My son also started taking Nicomide, it a vitamin the Derm prescribed for him it suppose to help with acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×